Alert archive / California / Wind Advisories in 2006
Wind Advisory 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Mar 1, 2006, 2:52 AM PST for San Mateo County, Santa Clara County, Santa Cruz County, California. It took effect at Mar 1, 2006, 6:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 2:52 AM PST (10:52 UTC)
- In effect from
- Mar 1, 2006, 6:00 PM PST
- Expired
- Mar 2, 2006, 6:00 AM PST
- In force
- 12 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 14 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 011052 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 252 AM PST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT TONIGHT FOR THE NORTH AND EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS... .ANOTHER STORM WILL APPROACH THE REGION TONIGHT...THIS TIME FROM THE NORTHWEST. IT WILL BRING ANOTHER ROUND OF RAIN AND WIND TO THE SAN FRANCISCO BAY AREA. THIS STORM IS NOT AS INTENSE AS THE PREVIOUS ONE THAT HIT THE AREA ON MONDAY AND THE HIGH WIND WATCH THAT WAS IN EFFECT FOR THE NORTH AND EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS HAS BEEN CHANGED TO A WIND ADVISORY. CAZ507-511-512-020000- /O.UPG.KMTR.HW.A.0003.060302T0200Z-060302T1400Z/ /O.NEW.KMTR.WI.Y.0007.060302T0200Z-060302T1400Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 252 AM PST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE NEW STORM APPROACHING THE REGION FROM THE NORTHWEST IS EXPECTED TO BRING SOUTH WINDS OF 20 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH IN THE NORTH AND EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS BEGINNING THIS EVENING AND CONTINUING THROUGH MOST OF THE NIGHT. THE WINDS SHOULD SHIFT TO SOUTHWEST AND DECREASE ON THURSDAY MORNING AFTER THE PASSAGE OF A COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARKKANEN
1 follow-up statement
000 WWUS76 KMTR 012331 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 331 PM PST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT TONIGHT FOR THE NORTH AND EAST BAY HILLS AND THE SANTA CRUZ MOUNTAINS... .A VIGOROUS COLD FRONT WILL APPROACH THE AREA TONIGHT FROM THE NORTHWEST BRINGING ANOTHER ROUND OF RAIN AND STRONG WINDS TO THE SAN FRANCISCO BAY AREA. ALTHOUGH THIS STORM IS NOT EXPECTED TO BE AS INTENSE AS THE ONE THAT MOVED THROUGH THE AREA ON MONDAY...GUSTY WINDS WILL STILL AFFECT THE AREA TONIGHT. CAZ507-511-512-021200- /O.CON.KMTR.WI.Y.0007.060302T0200Z-060302T1400Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- 331 PM PST WED MAR 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... THE STORM APPROACHING THE DISTRICT FROM THE NORTHWEST IS EXPECTED TO BRING SOUTHERLY WINDS OF 20 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH IN THE NORTH AND EAST BAY HILLS AS WELL AS THE SANTA CRUZ MOUNTAINS BEGINNING THIS EVENING AND CONTINUING THROUGH MOST OF THE NIGHT. THE WINDS SHOULD SHIFT TO SOUTHWEST AND DECREASE ON THURSDAY MORNING AFTER THE PASSAGE OF A COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ANDERSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 9:50 PM PST, 5 hours 2 minutes earlier.
Area forecast discussion, Feb 28, 9:50 PM PST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
950 PM PST TUE FEB 28 2006
UPDATED AVIATION
.DISCUSSION...OUR WEATHER IS CONSIDERABLY QUIETER THIS EVENING
COMPARED TO LAST EVENING. FOR EXAMPLE...AT 7 PM MONDAY EVENING
WINDS WERE GUSTING TO 71 MPH AT THE SAN FRANCISCO AIRPORT. THIS
EVENING AT 7 PM WINDS AT SFO WERE CALM. SCATTERED SHOWER ACTIVITY
FROM EARLIER TODAY HAS DIMINISHED THIS EVENING AS THE UPPER LEVEL
TROUGH AXIS MOVED WELL TO OUR EAST AND THE AIRMASS HAS STABILIZED
SOMEWHAT. THE FEW ISOLATED SHOWERS THAT REMAIN AT THE PRESENT TIME
SHOULD END BY MIDNIGHT...WITH PARTIAL CLEARING EXPECTED THEREAFTER.
DRY WEATHER WILL LAST NO MORE THAN 24 HOURS AS THE NEXT STORM SYSTEM
IS ALREADY BEARING DOWN ON NORTHERN CA. CURRENT SATELLITE IMAGERY
SHOWS A LARGE UPPER LOW OVER THE GULF OF ALASKA...WITH AT LEAST THREE
DISTINCT CIRCULATION CENTERS ROTATING AROUND IT. THIS COMPLEX SYSTEM
IS BEGINNING TO DROP TO THE SSE. THE LEADING EDGE OF THE INITIAL
IMPULSE WILL BRING RAIN TO OUR FORECAST AREA BY TOMORROW NIGHT. BOTH
THE 00Z NAM AND 00Z GFS HAVE SLOWED THE ARRIVAL OF THE INITIAL RAIN
BAND COMPARED TO THEIR PREVIOUS RUNS...WITH THE NAM NOT BRINGING RAIN
TO THE SONOMA COAST UNTIL 03Z EARLY TOMORROW EVENING. THE 00Z GFS
TIMING IS SIMILAR. WILL UPDATE THE FORECAST SHORTLY TO MENTION RAIN
CHANCES ONLY LATE IN THE DAY ON WEDNESDAY. BOTH MODELS INDICATE THAT
RAIN WILL THEN SPREAD OVER OUR ENTIRE FORECAST AREA BY LATE
WEDNESDAY NIGHT. STRONG SOUTHERLY WINDS WILL DEVELOP OUT AHEAD OF
THE APPROACHING FRONT LATE TOMORROW AND TOMORROW EVENING. THE GFS
FORECASTS A SURFACE GRADIENT OF ABOUT 14 MB BETWEEN THE MONTEREY
BAY AND THE OREGON BORDER LATE TOMORROW AND THE NAM FORECASTS
925 MB WIND SPEEDS UP AROUND 40 KT OVER THE COASTAL HILLS FROM
SONOMA COUNTY SOUTH THROUGH SAN MATEO COUNTY ON WEDNESDAY
EVENING. FORECAST SURFACE GRADIENTS AND WIND SPEEDS ALOFT DECREASE
QUITE A BIT FURTHER TO THE SOUTH. THUS...WINDS ARE EXPECTED TO BE
STRONGEST OVER THE NORTHERN PORTION OF OUR DISTRICT TOMORROW EVENING.
WILL MAINTAIN THE HIGH WIND WATCH FOR THE MOUNTAIN ZONES OF THE SFO
BAY AREA. THIS CURRENTLY LOOKS LIKE A HIGH-END WIND ADVISORY SCENARIO
AND THE LIKELIHOOD IS THAT THE WATCH WILL BE CONVERTED TO AN ADVISORY
AS WE GET CLOSER TO THE EVENT. CERTAINLY...WINDS ARE NOT EXPECTED TO
BE AS STRONG AS WHAT WERE OBSERVED LAST EVENING.
PRECIP SHOULD TAPER OFF BY THURSDAY MORNING...BUT THEN ANOTHER
IMPULSE WILL ROTATE AROUND THE LOW AND BRING ANOTHER SHOT OF PRECIP
TO THE AREA LATE THURSDAY THROUGH FRIDAY MORNING. THIS ONE WILL HAVE
VERY COLD AIR ASSOCIATED WITH IT AND 1000-500 MB THICKNESSES ARE
FORECAST TO FALL AS LOW AS 528 DM BY LATE THURSDAY NIGHT. SNOW LEVELS
MAY DROP AS LOW AS 2000 FEET AND THERE COULD VERY WELL BE A DUSTING
OF SNOW ON AREA MOUNTAIN PEAKS BY FRIDAY MORNING. BECAUSE THIS SYSTEM
IS ORIGINATING OVER THE GULF OF ALASKA AND WILL NOT BE TAPPING INTO A
SUBTROPICAL MOISTURE SOURCE...SIGNIFICANT HYDRO ISSUES ARE NOT
ANTICIPATED. HOWEVER...THIS SYSTEM IS VERY DYNAMIC AND WILL PRODUCE
SHORT PERIODS OF RATHER INTENSE RAINFALL JUST PRIOR TO COLD FRONTAL
PASSAGE. THUS...BRIEF LOCAL URBAN FLOODING IS A DEFINITE
POSSIBILITY...ESPECIALLY THURSDAY NIGHT. RAINFALL TOTALS FROM
LATE WEDNESDAY THROUGH FRIDAY MORNING ARE CURRENTLY FORECAST TO
RANGE FROM ABOUT A HALF INCH IN THE DRIER INTERIOR VALLEY LOCATIONS
TO ABOUT TWO INCHES IN THE NORTH BAY MOUNTAINS AND SANTA CRUZ
MOUNTAINS.
THE UPCOMING WEEKEND IS STILL A BIT TRICKY TO PREDICT. THE GFS
BRINGS SOME LIGHT WARM ADVECTION PRECIP ACROSS THE NORTHERN PORTION
OF THE DISTRICT ON SATURDAY...AND THEN KEEPS PRECIP CONFINED TO THE
NORTH THROUGH SUNDAY...BUT INTENSIFIES RAINFALL OVER THE NORTH BAY ON
SUNDAY AS THE NEXT UPPER TROUGH APPROACHES THE COAST. AREAS
FROM ABOUT SAN JOSE SOUTHWARD WOULD STAY DRY UNDER THE GFS SCENARIO.
THE 12Z ECMWF MOVES THE TROUGH EAST A LITTLE QUICKER AND IF THAT
MODEL WERE TO VERIFY RAIN WOULD SPREAD ACROSS MUCH OF THE FORECAST
AREA BY SUNDAY AFTERNOON. IN ANY EVENT...THE WEEKEND DOES NOT LOOK
ESPECIALLY CONDUCIVE TO OUTDOOR ACTIVITIES...ESPECIALLY FROM SAN
FRANCISCO NORTHWARD.
&&
.AVIATION...AREA OBSERVATIONS SHOW WINDS NEAR 5 KTS GENERALLY FROM
SE-SW DIRECTIONS. FOR KSFO...A RECENT CHECK OF AREA SURFACE PRESSURES
SHOW THE WINDS MAY GO TO A LIGHT SE DIRECTION A LITTLE SOONER THAN
EARLIER THOUGHT. THE LOW LEVELS ARE STILL COOLING TONIGHT SO WITH
WEAK TO NON-EXISTENT SURFACE INVERSIONS PATCHY FOG WILL PROBABLY NOT
DEVELOP OVERNIGHT. IT MOSTLY HINGES ON AMOUNT OF CLEARING OVERNIGHT
BECAUSE THIS CAN HELP FORM INVERSIONS. IF THERE ARE ANY PATCHES OF
FOG WED MORNING THEY SHOULD QUICKLY MIX OUT. THE REMAINING CONVECTIVE
CLOUDS FROM EARLIER TODAY HAVE LEFT SCT-BKN CLOUD COVERAGE AROUND THE
AREA AT THE MOMENT WITH JUST A FEW LEFTOVER SHOWERS PER RADAR DATA.
VFR SHOULD CONTINUE TONIGHT AND WED WITH RAIN ENTERING THE PICTURE
AGAIN FROM N-S...AND GUSTY SE WINDS SHOULD RETURN WED EVENING.
&&
THE NEW EXPERIMENTAL SAN FRANCISCO BAR FORECAST IS NOW ON THE WFO
MONTEREY WEB SITE. IT IS INCLUDED IN THE COASTAL WATERS FORECAST FOR
THE POINT ARENA TO PIGEON POINT INNER WATERS ZONE (PZZ550).
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: DYKEMA
MARINE/AVIATION: CANEPA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Feb 28, 9:00 PM PST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 900 PM PST TUE FEB 28 2006 CAZ006-505>518-011400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 900 PM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...TUESDAY NIGHT THE STRONG PACIFIC WEATHER SYSTEM RESPONSIBLE FOR THE HIGH WINDS AND HEAVY RAINS THAT OCCURRED YESTERDAY HAS NOW MOVED TO THE EAST OF OUR DISTRICT. ISOLATED SHOWERS WILL CONTINUE TUESDAY EVENING...WITH PARTIAL CLEARING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL STORMS ARE PROJECTED TO MOVE INTO THE AREA LATE WEDNESDAY THROUGH THURSDAY MORNING...AND THEN AGAIN THURSDAY NIGHT. THESE STORMS WILL BE COLDER AND SNOW LEVELS WILL DROP AS LOW AS 2000 FEET BY THURSDAY NIGHT. THE WET PATTERN IS EXPECTED TO CONTINUE OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS A SERIES OF LOW PRESSURE SYSTEMS DROP SOUTHWARD OUT OF THE GULF OF ALASKA. THE NATIONAL WEATHER SERVICE HAS ISSUED A HIGH WIND WATCH WEDNESDAY NIGHT FOR THE MOUNTAINS OF THE NORTH AND EAST BAY...AS WELL AS THE SANTA CRUZ MOUNTAINS. WINDS COULD GUST AS HIGH AS 70 MPH IN THE WATCH AREA. * HIGH WIND WATCH....SEE WWUS76 KMTR - NPWMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DYKEMA
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.